MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; SEE H.10
Model Number 663518
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: flow cytometric reagents and access.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facslyric¿ that there was a carryover issue.The following information was provided by the initial reporter: carryover issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: scope of issue: the scope of issue is only limited to facslyric 3l12c instrument usivd, part # 663518, serial #: (b)(6).Problem statement: customer reported a complaint regarding carryover that occurred on (b)(6) 2023.Carryover poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The instrument is functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 02feb2022 to 02feb2023.Manufacturing device history record (dhr) review: dhr part # 663518, serial #: (b)(6), file # (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint trend: there are 27 complaints related to the as reported code 1 of contamination: carry over, date range from 02feb2022 to 02feb2023.Returned sample evaluation: a return sample was not requested for evaluation because no parts were replaced.Service history review: review of related work order #: (b)(4), case # (b)(4).Install date: 06oct2022.Defective part number: n/a.Work order notes: (b)(4).Subject: reported: carryover issue.Problem description: carryover issue.Work performed: no work performed.The case and work order were created for reporting purposes.Cause: unknown.Only a single incidence of carryover was seen and reported and we are not able to determine the specific cause.Solution: the customer is not currently requesting on-site support for this issue.There have been no further reports of carryover.Parts replaced: n/a.(b)(4).Subject / reported: carryover issue.Problem description: carryover issue.Case comments summary : (b)(6) 2023 8:16 am labcorp durham reported carryover on three instruments: (b)(4).See attachment for details on what was reported (b)(6) 2023 7:11 am moving to ep-0278 per fse: only one occurrence was observed ep-0278 notes: project name: lyric sit drip carryover.23feb2023 product engineering team is conducting testing on new tubing/values.Results expected 1st week of march 23mar2023 product engineering team is conducting testing on new tubing values.1st round of testing: 1.Fill the tubing with bleach for one week and for another week leave it pinched on the valve.(no clog or pinching observed).2.Fill the tubing with blood sample for one week and for another week leave it pinched on the valve.(no clog or pinching observed).3.Fill the tubing with contrad (30%) for one week and for another week leave it pinched on the valve.(no clog or pinching observed).The team will leave the tubing pinched for additional time.Also, new valve samples are expected to come in this month to continue testing.Labeling: packaging review: n/a.Risk analysis: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes, no.Azure id: (b)(4).Id: (b)(4) 3.1.7.Hazard: incorrect output for samples up to 1.5ml or less.Cause: sample carryover error: fluidic.Harmful effects: events appear in wrong tube (false positive result).Residual probability: 1.Residual severity: 3.Residual risk index: 3.Potential causes: based on the investigation results, the potential cause of carryover was not determined.Investigation result: analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, the potential cause of carryover was not determined.The customer reported an incidence of carryover.Only a single incidence of carryover was observed, and the specific cause could not be determined.The case and work order were created for reporting purposes.No work was performed by the field service engineer (fse).The customer is not currently requesting on-site support for this issue and there have been no further reports of carryover.The instrument is functioning as expected.Per the fse: although the carryover was noticed during analysis it was insignificant to the entire sample and did not alter the reported results.No patient was treated nor harmed from incorrect results.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A, page 165.This complaint has added to ep-0278.This ep (escalation project) will be recording any updates on this issue and will record any related work orders associated with this issue.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause of carryover was not determined.The customer reported an incidence of carryover.Only a single incidence of carryover was observed, and the specific cause could not be determined.The case and work order were created for reporting purposes.The customer is not currently requesting on-site support for this issue and there have been no further reports of carryover.The instrument is functioning as expected.Based on the investigation results, a capa is not required because there was no impact to customer and patient health or safety.Supporting document: n/a.

Brand Name
BD FACSLYRIC¿
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16409465
Report Number2916837-2023-00042
Device Sequence Number3365101
Product Code OYE
UDI-Device Identifier00382906635181
UDI-Public00382906635181
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number663518
Device Catalogue Number663518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown